Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Can vytorin 10/20 cause a slight elevation in blood pressure?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 1992
Answered : 1607 Questions
Can Vytorin 10/20 cause a slight elevation in blood pressure when first starting?
Posted Fri, 30 Nov 2012 in Medicines and Side Effects
Answered by Dr. Sadiq Mughal 1 hour later

Thanks for your query.

Vytorin is a combination of ezetimibe and simvastatin that is used for treating high levels of cholesterol in blood. Vytorin reduces total cholesterol and low-density lipoprotein (LDL or bad) cholesterol while it increases high-density lipoprotein (HDL or good) Cholesterol.
Vytorin does have various side effects, but does not increase the blood pressure, neither at the beginning of therapy nor during the course of therapy.

Hope I answered your question.

For any further query, do post your follow up.

Above answer was peer-reviewed by
Follow-up: Can vytorin 10/20 cause a slight elevation in blood pressure? 21 minutes later
My blood pressure was normal until a week after taking the Vytorin.
How long does it stay in the system, and could it make my ribs have like an itchy sensation under the skin?
Answered by Dr. Sadiq Mughal 3 hours later
Hi, thanks for follow up.

You have the following new queries.

No1 How long it stays in circulation

No2.Can it cause itch sensation under your rib

No3.You doubt that it’s responsible for increase in your blood pressure.

As for first part of your question is concerned, studies have established the fact that following an oral dose of 14c-ezetimibe (20mg) to human subjects, total ezetimibe (ezetimibe + ezetimibe glucuronide, that is the metabolic product of ezetimibe) accounted for approximately 93% of the total radioactivity in the plasma
After 48 hours, there were no detectable levels of radioactivity in the plasma, which means ezetimibe stays for 48 hours in plasma.
Following an oral dose of 14c-labeled simvastatin in man,13%of the dose was excreted in urine and 60% in feaces. plasma concentration of total radioactivity (simvastatin plus 14c metabolites peaked at 4 hours and declined rapidly to about 10% of the peak by 12 hours post dose. So it takes more than 12 hours to the drug to get completed excreted from body

The second part of your question, can it cause itchy like sensation under your rib, the answer is yes ,as it does produce side effects like chest pain, tenderness ,dry cough wheezing, feeling short of breath, numbness and or tingly feeling.

The third part of your question that you blood pressure was normal, until a week after taking it.

There could be few reasons for that:

No1 being was blood pressure properly recorded?,

The second being, your blood pressure increased due to some other condition and it was coincidence that you started taking vytorin at the same time.

Third could be that this side effect was reported for first time, though from the mechanism of action of drugs, this seems unlikely ,as these drugs decrease serum cholesterol and helps to open the partially blocked vessel, which should decrease the blood pressure ,rather than increasing it.

Hope I answered your question,
If you don’t have any further query,
Close the discussion and write review.
Above answer was peer-reviewed by
Follow-up: Can vytorin 10/20 cause a slight elevation in blood pressure? 7 hours later
I had an ecg, which came back perfect. My cholesterol prior to vytorin was 218 overall, 62 hdl, 137 LDL, 96 triglycerides.

About 5 days after vytorin, I noticed my veins were bigger so I started taking blood pressure. It's been about 140/90 and 140/82. Normally its about 128/78. Also, that same day my left rib on side and back gets like a weird sensation under the skin, like where I want to rub it. I stopped taking vytorin yesterday morning, and am hoping to return to normal in a day or so. I've read where other people had a reaction of blood pressure going up on vytorin. I've been to two Dr and we can't nail down reason for blood pressure or feeling in my rib area. However, I didn't think to tell them about vytorin.

Is it possible I'm having an allergic reaction of some sort? Could vytorin be the culprit? How long before I should feel normal, after its out of my system? Is there anything to help get it out of my system faster?
And my nose has been a little runny.
Answered by Dr. Sadiq Mughal 4 hours later
Thanks for your follow up
Yes, an allergic reaction to any drug cannot be ruled out, and it can be due to vytorin.
As I have already mentioned above, you will take a minimum of 48 hours to get rid of this drug from your circulation and hopefully, your symptoms will get settled by then. But some effects may persist for a longer time.
There isnt anything that you can do to accelerate its excretion from body. Sometimes, vytorin does produce stuffy nose, sneezing and also sore throat.
Hope I have addressed you concerns.
Get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor